See Alike in...

Alike App

Browser

betweenthethorns

854d

I've been on venlafaxine xr for over a year now, combined with other medications and treatments. It hasn't been life changing for me, but my body is now dependent on the drug, to the point that I once had to go to the er because I missed a dose. Any tips on weaning off of it?

Top reply
    • Commielnino

      59d

      I am titrating atm with venlafaxine, but after prior experiences i know that i am going to need a lifelong dose. I know my level is somewhere between 75-150mg daily. Been lowering it to that level over a few months and i am sensitive to even slight drops so its been gradual while my GP has supervised.

    • Commielnino

      59d

      I am titrating atm with venlafaxine, but after prior experiences i know that i am going to need a lifelong dose. I know my level is somewhere between 75-150mg daily. Been lowering it to that level over a few months and i am sensitive to even slight drops so its been gradual while my GP has supervised.

    • Karbbyxo

      849d

      I have been taking it for maybe a year. It helps me. But if it’s serious side effects I’d contact a health physician immediately to get help. I’m on the extended capsule.

    • BPDBunny

      853d

      I was lucky mine was in capsule form, so I just took out 2 beads from each capsule at a time, then took out 4 beads and so on. It took forever. I agree you should definitely talk to your doctor before you start titrating down. And be prepared for lots of brain zaps and fatigue. Good luck

    • Sisssssyyy

      853d

      I take 225 everyday

    • Sisssssyyy

      853d

      The worst brain zaps from a missed dose! I want to get off but I’m in school and I don’t want it to affect my school

    • MissSerpentine

      853d

      Venlafaxine withdrawal was TERRIBLE for me. It also erasers my appetite completely. But I don't want to change it because it works so well

    • pibolarX

      853d

      i was on 112 mg of venlafaxine for about a year. it made me nauseous, i really hated it. i titrated down, probably too fast, but it was the worst experience of my life. i was miserable, but i powered through and was really glad i did . a med that can cause withdrawals like that scared me. just expect the worse, go slowly, good luck

    • Curlinmarinara

      854d

      I was on it for 6 years. It ended up not helping anymore and just made me sweaty all the time. My doctor did a clean switch 😡 it was terrible. I'm on pristiq now which is almost the same thing and I'm not sure if it's working or not I just feel tired and foggy all the time

    • lizziemay

      854d

      oh dude if i take a dose too late in the day (like 1 pm) i get insane brain zaps

    • paulthecat

      854d

      You would really wanna titrate that down. I get sick if I miss 1 dose (I take an ER 1x daily). I’ve been on it for 5ish years, not trying to get off of it but I’m not the best at taking medicine

    • BeatriceWood

      854d

      Just don’t do it on your own—let your doctor titrate you down.

    • BeatriceWood

      854d

      It took me about two months to wean off of it entirely. Eventually I was taking something like 25mgs (I had been on 300) it every other day for about 2 weeks and I was finally able to stop it.

    • dogboy

      854d

      i was on 3 of the 150mg/day and the side effects got to be too much. i finally got off it with the help of a psych ward stay. main tips are stay hydrated and stock up on soups and other light meals; youre not gonna want to eat

    • betweenthethorns

      854d

      Its in pill form. 2 150 tablets, once a day, same time every day, and if I'm even 45 minutes late I start feeling it with brain zaps, dizziness, fogginess

    • BPDBunny

      854d

      I’ve been taking Venlafaxine xr for about 5 years now. I’ve only been able to wean off it without side effects once. And it took a long time. Is yours in pill or capsule form?

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion